Alert archive / Iowa / Flash Flood Warnings in 1998
Flash Flood Warning 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 14, 1998, 4:57 PM CDT for Keokuk County, Iowa. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1998, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 14, 1998, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Keokuk County, IA
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 142158 FFWMLI IAC011-031-087-095-101-103-107-113-183-150300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 457 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * FLOOD WARNING FOR... BENTON COUNTY IN EAST CENTRAL IOWA CEDAR COUNTY IN EAST CENTRAL IOWA HENRY COUNTY IOWA IN SOUTHEASTERN IOWA IOWA COUNTY IN EAST CENTRAL IOWA JEFFERSON COUNTY IN SOUTHEASTERN IOWA JOHNSON COUNTY IN EAST CENTRAL IOWA KEOKUK COUNTY IN SOUTHEASTERN IOWA LINN COUNTY IN EAST CENTRAL IOWA WASHINGTON COUNTY IN SOUTHEASTERN IOWA * UNTIL 1000 PM CDT * HEAVY RAINFALL EARLIER TODAY HAS SATURATED THE GROUND ACROSS THE AFFECTED AREA. FLOODING HAS BEEN REPORTED ACROSS PARTS OF LINN COUNTY WITH SOME STREET CLOSINGS. * ADDITIONAL SHOWERS AND THUNDERSTORMS WITH AN ADDITIONAL 1-2 INCHES OF RAIN CAN BE EXPECTED THROUGH THIS EVENING. DO NOT DRIVE THROUGH FLOODED AREAS! TWO FEET OF SWIFTLY FLOWING WATER CAN WASH MOST VEHICLES FROM A ROAD. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. PIERCE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 1:40 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 14, 1:40 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 140 PM CDT SUN JUN 14 1998 WILL KEEP DISC BRIEF WITH TOR BOX JUST ISSUED BY SPC FOR MOST OF CWA. 5H PROFILER PLANVIEW DEPICTED CLOSED LOW OVER SOUTHWEST IOWA DRIFTING TO THE EAST. EARLY AFTERNOON VISIBLE SATELLITE IMAGERY SHOWED LINE OF CBS LIFTING NORTHEAST FROM NORTHERN MISSOURI ASSOCIATED WITH DRY PUNCH. SUGGEST CONTINUATION OF FLOOD WATCH FOR IOWA COUNTIES IN LIGHT OF LATEST AND FUTURE HEAVY RAINS. GRADUAL IMPROVEMENT BEGINNING MONDAY AS SYSTEM SHIFTS TO THE EAST OF REGION. CID 62/++ DBQ 62/++ MLI 62/++ BRL 64/++ BERG
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:24 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 66 min |
| Jun 14, 4:00 PM CDT | Tornado Warning | DVN | Lee | 65 min |
| Jun 14, 4:57 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Iowa, Johnson, Linn, Washington | 5 hr |
| Jun 14, 4:57 PM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 5 hr |
| Jun 14, 5:04 PM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 5 hr |
Nearby
Flash Flood Warnings in Iowa, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.